Hail, Stoddard
- When
- March 15, 8:03 PM CST to 8:08 PM CST
- Where
- Stoddard County, 1 mi SW of Dexter
- Measured
- 1.25 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.783, -89.967
Dime to half-dollar size hail fell in Dexter for several minutes.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 15, 1:40 PM CST, 6 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 140 PM CST FRI MAR 15 2002 SEMI-PERMANENT SW FLOW ALOFT TO KEEP THINGS HOPPING INTO EARLY NEXT WEEK. THIS WILL KEEP THE GULF OPEN WITH COPIUS AMOUNTS OF MOISTURE AVAILABLE. MAIN CHALLENGES WILL BE TIMING OF MULTIPLE SYSTEMS OVER THE NEXT SEVEN DAYS. SLOW MOVING COLD FRONT DRAPED FROM NE TO SW ACROSS THE CWA AT MIDDAY. FORWARD PROGRESS TO REMAIN AT A CRAWL AS AN AREA OF LOW PRESSURE DEVELOPS ON THE BOUNDARY OVER CENTRAL ARKANSAS. THE AIRMASS BEHIND THE FRONT IS VERY SHALLOW (1000 FT). EXPECT ELEVATED CONVECTION ACROSS THE CWA THIS EVENING AND OVERNIGHT AS AREA OF LOW PRESSURE TRACKS NORTHEAST. LIS AGAIN NOT TOO IMPRESSIVE BUT SHOWALTER INDICES DIPPING BELOW ZERO SO WILL KEEP RW/TRW WORDING AND CATEGORICAL POPS. RW AND TRW TO LINGER OVER SE HALF OF CWA SATURDAY MORNING...BUT EXPECT MOSTLY CLOUDY SKIES OVER ALL EXCEPT THE NW SECTIONS WHERE CLOUDINESS SHOULD DECREASE. SATURDAY NIGHT THE AFOREMENTIONED FRONT GETS LIFTED NORTHWARD IN RESPONSE TO THE NEXT S/W IN LINE. THIS SHOULD PRODUCE THE SECOND ROUND OF RW/TRW WHICH WILL LAST INTO SUNDAY MORNING. AFTER A BRIEF RESPITE...ON SUNDAY NIGHT THE NEXT S/W WILL SKIRT ALONG THE SE HALF OF THE CWA COMBINED WITH A STATIONARY FRONT E-W ACROSS CNTRL TN. THIS WILL PRODUCE ROUND THREE OF PRECIP (RA). AT THE MOMENT MOST OF MONDAY ACTUALLY LOOKS DRY BUT BY MONDAY NIGHT THE NEXT S/W WILL LIFT NE ACROSS THE REGION WHICH SHOULD PRODUCE THE FOURTH ROUND OF PRECIP (RW/TRW). WITH THE MAIN UPPER TROF PASSING ON TUESDAY...EXPECT FIFTH ROUND OF PRECIP (RW/TRW). DEPENDING ON THE TRACK OF THESE SYSTEMS AND THE QPF THEY GENERATE...WE COULD BE HAVING WATER PROBLEMS AROUND THE FIRST OF NEXT WEEK. LOOKS LIKE WEDNESDAY AND THURSDAY WILL BE DRY BUT ON FRIDAY ANOTHER S/W WILL INTERACT WITH A STATIONARY FRONT TO OUR SOUTH TO PRODUCE ROUND NUMBER SIX (RA). .PAH...NONE. PACKETT
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-160230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 227 PM CST FRI MAR 15 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... THREATS... THE STORM PREDICTION CENTER HAS EXPANDED THE AREAL EXTENT OF THE SLIGHT RISK OF SEVERE THUNDERSTORMS. NOW FOR THIS AFTERNOON AND EARLY TONIGHT...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE REGION. DISCUSSION... A COLD FRONT WILL CONTINUE TO SLOWLY MOVE SOUTHEAST ACROSS THE REGION TODAY INTO THIS EVENING. THERE IS A SLIGHT RISK THAT SEVERE THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF THE FRONT LATER THIS AFTERNOON. DEPENDING ON THE AMOUNT OF SUNSHINE THE REMAINDER OF THIS AFTERNOON...THE ATMOSPHERE MAY DESTABILIZE ENOUGH FOR SOME STORMS TO REACH SEVERE LEVELS. WINDS ALOFT WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS. A LOW PRESSURE CENTER WILL MOVE NORTHEAST ALONG THE COLD FRONT...PASSING NEAR THE KENTUCKY/TENNESSEE BORDER THIS EVENING. THE APPROACH OF THIS LOW PRESSURE CENTER WILL EXTEND THE RISK OF SEVERE WEATHER INTO EARLY TONIGHT. IT WILL ALSO BRING A WIDESPREAD SOAKING RAINFALL TO THE ENTIRE REGION. THE MAIN THREAT WITH STORMS IN THE SLIGHT RISK AREA WILL BE LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE SOUTHEAST OF THE OHIO RIVER. STORM MOVEMENT WILL BE NORTHEAST AROUND 40 MPH. SPOTTER ACTIVATION... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR TONIGHT. MONITOR LATER FORECASTS AND STATEMENTS FOR FURTHER INFORMATION. OUTLOOK FOR LATE TONIGHT AND SUNDAY... RAIN AND THUNDERSTORMS WILL EXIT THE REGION LATE TONIGHT AS THE COLD FRONT PASSES WELL TO OUR SOUTHEAST. DFS
MOZ107>112-114-160400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 547 PM CST FRI MAR 15 2002 ...SEVERE THUNDERSTORM WATCH #29 IS IN EFFECT FOR PARTS OF SOUTHEAST MISSOURI UNTIL 10 PM CST... COUNTIES IN THE WATCH AREA INCLUDE... CARTER...RIPLEY...BUTLER...STODDARD...SCOTT...NEW MADRID...AND MISSISSIPPI. THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST MISSOURI UNTIL 10 PM. THE COMBINATION OF A FRONTAL BOUNDARY...INSTABILITY...DEEP MOISTURE...AND AN APPROACHING UPPER LEVEL DISTURBANCE IS PRODUCING SHOWERS AND THUNDERSTORMS. THE STORMS ARE EXPECTED TO INCREASE IN INTENSITY AS THEY MOVE TO THE NORTHEAST ACROSS THE WATCH AREA. DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS...BUT THE PRIMARY THREAT WILL BE LARGE HAIL. SPOTTERS IN THE WATCH AREA SHOULD BE ACTIVATED AT THIS TIME. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS. && JAP
MOZ086-087-100-109>111-160120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 650 PM CST FRI MAR 15 2002 ...STRONG THUNDERSTORMS IN SOUTHEAST MISSOURI... AT 647 PM...DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS OVER WAYNE...BOLLINGER...CAPE GIRARDEAU...BUTLER AND STODDARD COUNTIES. ALL OF THEM ARE CAPABLE OF PRODUCING PEA SIZE HAIL. THE STRONGEST STORMS WERE ALONG A LINE FROM DELTA...TO DUDLEY...TO NEELYVILLE. MOVEMENT WAS TO THE NORTHEAST AT 45 MPH. THESE STORMS WILL AFFECT THE COMMUNITIES OF GORDONVILLE AND BLOOMFIELD THROUGH 715 PM CST. && PS
The Paducah radar (KPAH), 111 km away, was scanning. The volume nearest the first event began at 02:01 UTC.
1 hail. Local standard time, as filed.
Dime to half-dollar size hail fell in Dexter for several minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5280250.